Alabama, 2022

Damaging Winds in Alabama, June 3 to 5, 2022

June 3 to 5, 2022 · NWS TAE · 2 events in 2 counties and zones

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 1:36 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 3, 1:36 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT Fri Jun 3 2022

.NEAR TERM [Through Saturday]...

Shower and thunderstorm activity this afternoon will persist into
tonight as a weak front pushes across the region. A strong storm
cannot be ruled out but the chances for this have lessened some from
earlier in the day and the CWA is no longer in the marginal risk.

The tropical system across the southern Gulf will move northeast
across the Florida Peninsula tomorrow and as this occurs, our low
level winds will become more easterly. In this pattern, isolated to
scattered showers and thunderstorms are expected tomorrow with the
better chances across the Big Bend and southwest/central Georgia,
closer to the better moisture. In addition to shifting the pattern
in place across the region, the tropical system will also continue
to bring a high risk of rip currents through the weekend. Expect
lows tonight around 70 with highs tomorrow in the lower 90s.

.SHORT TERM [Saturday Night Through Sunday Night]...

Shower activity will stick around through the rest of the weekend
as northeast flow keeps the seabreeze pinned to the coastline.
However, with drier air aloft, activity will mostly be isolated
and the better prospects will likely be on the seabreeze where
there will be increased low level convergence. Slightly breezy
conditions are possible across inland areas as an elevated
pressure gradient from the leftovers of Potential Tropical
Cyclone remains in place.

.LONG TERM [Monday Through Friday]...

Weak upper level trough remains in place Monday and Tuesday across
the area with lighter winds expected at the surface. Shower and
storm coverage will remain isolated to scattered each afternoon in
the absence of any significant moisture across the area. Towards
the middle of the week, temperatures will warm as upper level
ridging begins to move in. High temperatures by Wednesday and
Thursday could approach the mid to upper 90s. With the upper level
ridge in place and drier air aloft, little to no rain is
anticipated.

&&

.AVIATION...
[Through 18Z Saturday]

Scattered showers and thunderstorms will be possible around the TAF
sites this afternoon into this evening. While chances do lessen some
overnight, showers and an isolated thunderstorm will still remain
possible as a weak front traverses the region. Outside of this,
there are low end chances for MVFR fog in the morning.

&&

.MARINE...

Elevated seas are expected through the weekend as swells from
Potential Tropical Cyclone One move north into our marine waters.
Northeast winds around 10 to 15 knots are expected as well through
the weekend. Conditions improve at the beginning of next week with
lower seas and lighter winds expected across the area.

&&

.FIRE WEATHER...

The tropical system across the southern Gulf will remain well south
of the area as it tracks across the FL Peninsula tomorrow. No
significant impacts are expected to the region from this. RH values
will remain in the 40-50% range the next few days with 20 foot winds
generally on the lighter side. Isolated to scattered showers and
thunderstorms are possible each day with the chances for wetting
rain trending drier Sunday into early next week. Patchy fog will be
possible tonight.

&&

.HYDROLOGY...

Less than an inch of rainfall is expected through the upcoming
week. Therefore there are no hydrology concerns at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  92  69  91  70 /  30  40  10  20  10
Panama City   71  89  71  89  72 /  10  20  10  20  10
Dothan        68  89  68  89  68 /  30  20   0  10  10
Albany        70  90  69  90  69 /  40  30  10  10   0
Valdosta      69  91  68  90  68 /  40  40  10  20  10
Cross City    69  90  69  91  69 /  40  40  20  20  10
Apalachicola  71  88  72  87  73 /  20  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Fieux
MARINE...Dobbs
FIRE WEATHER...Fieux
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Jun 3, 2:28 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
328 PM CDT Fri Jun 3 2022

ALZ065>069-032100-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
328 PM CDT Fri Jun 3 2022

...Strong thunderstorms will impact portions of southern Dale,
southwestern Henry, southeastern Coffee, northeastern Geneva and
northwestern Houston Counties through 400 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Headland to 7 miles north of Geneva. These
storms were nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Daleville, Headland, Dothan, Hartford, Taylor, Midland City, Kinsey,
Slocomb, Cowarts, Newton, Webb, Columbia, Pinckard, Malvern,
Clayhatchee, Grimes, Newville, Napier Field, Coffee Springs and
Chancellor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 8595 3145 8538 3131 8509 3129 8509
      3129 8510 3104 8580
TIME...MOT...LOC 2028Z 298DEG 0KT 3134 8529 3115 8584

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 3, 2:36 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
336 PM CDT Fri Jun 3 2022

FLZ007-008-032100-
Central Walton FL-North Walton FL-
336 PM CDT Fri Jun 3 2022

...Strong thunderstorms will impact portions of west central Walton
County through 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Eglin Air Force Base to 6
miles northwest of Wright. Movement was northwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eglin Air Force Base, New Home and Mossy Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8639 3082 8629 3061 8621 3054 8639
TIME...MOT...LOC 2035Z 117DEG 7KT 3071 8636 3053 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 3, 2:38 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
438 PM EDT Fri Jun 3 2022

FLZ029-034-032115-
Inland Dixie FL-Lafayette FL-
438 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette and northeastern Dixie Counties through 515 PM EDT...

At 437 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cross City, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hatch Bend, Fletcher, Guaranto Springs and Fletcher Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 8290 2983 8292 2981 8293 2980 8292
      2976 8295 2975 8294 2973 8295 2972 8294
      2972 8296 2970 8294 2970 8296 2964 8296
      2963 8297 2960 8297 2968 8314 2993 8305
      2985 8289
TIME...MOT...LOC 2037Z 208DEG 10KT 2971 8302

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haner
Special weather statement, Jun 3, 2:43 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Fri Jun 3 2022

FLZ010-012-112-032115-
Coastal Bay FL-Inland Bay FL-Washington FL-
443 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 515 PM EDT/415 PM CDT/...

At 443 PM EDT/343 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Lynn Haven, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nixon, Gainer Spring, Betts, Bennett, Youngstown, Cairo, Fountain,
Porter Lake, Singer Road, Saunders, Greenhead and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3059 8559 3054 8538 3028 8543 3040 8575
TIME...MOT...LOC 2043Z 019DEG 7KT 3039 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 3, 2:45 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM EDT Fri Jun 3 2022

GAZ121>123-032115-
Randolph GA-Calhoun GA-Clay GA-
445 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of east central Clay,
southern Randolph and northwestern Calhoun Counties in southwestern
Georgia through 515 PM EDT...

At 445 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Edison, or 9 miles south of Cuthbert, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cuthbert, Shellman, Pachitla, Carnegie, Moye, Coles, Randolph Co A/p,
Fountain Bridge, Goffs Mill, Shivers Mill, Coleman, Martins
Crossroads and Suttons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 8455 3170 8455 3169 8454 3156 8486
      3167 8494 3182 8475
TIME...MOT...LOC 2045Z 227DEG 9KT 3164 8485

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

01-GONZALEZ
Special weather statement, Jun 3, 2:56 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
456 PM EDT Fri Jun 3 2022

GAZ120>122-032130-
Quitman GA-Randolph GA-Clay GA-
456 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern Clay,
west central Randolph and southeastern Quitman Counties through 530
PM EDT...

At 455 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Fort Gaines, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Days Crossroads, Springvale Station, Standleys Store,
Watson Crossroads, Peterson Hill, Coles, Moores Crossroads,
Crossroads, Ricks Place, Garnersville, Bagby State Park, Hatcher,
Morris, Bethel and Cotton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3173 8478 3163 8503 3172 8512 3175 8512
      3190 8496
TIME...MOT...LOC 2055Z 227DEG 9KT 3173 8501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haner

The radar

The Ft Rucker radar (KEOX), 17 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
June 3, 2:57 PM CST
Where
Dale County, 0.91 mi SW of (Dhn)napier Field
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.310, -85.450

A tree was blown down along County Road 112 near Mount Zion Church.

Thunderstorm Wind, Coffee

When
June 5, 3:32 PM CST
Where
Coffee County, 1.9 mi ESE of Turner Crossroads
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.300, -85.940

At the 3500 block of County Road 617, a large outbuilding had its garage door blown in and damaged. A landscape tree was blown over. A vinyl white picket fence had two sections blown out, and a trampoline was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040193, 1040194.